beach sunrise wrote:I had no experience with the combo.
If all you are researching is mostly beneficial then weigh it and let us know what you decide.
CoolHandLuke8723 wrote:Don't even take a Vitamin D Supplement? Just saw this - don't know if it applicable...
"New research suggests a simple, inexpensive option for reducing a major chemotherapy side effect (Vitamin D before chemo)
New research suggests that patients who have insufficient levels of vitamin D before starting paclitaxel treatment are more likely to experience peripheral neuropathy.
According to an analysis of 1,191 patients with early-stage breast cancer—using data collected in the SWOG S0221 study—20.7% of patients with vitamin D deficiency experienced at least a grade 3 level of chemotherapy-induced peripheral neuropathy (CIPN), compared to 14.2% of those with sufficient vitamin D levels. The researchers also found that inducing vitamin D deficiency in an accompanying mice model study caused neurotoxicity-like symptoms.
"These results suggest that vitamin D supplementation in patients with lower levels of vitamin D may reduce peripheral neuropathy, and particularly high grade peripheral neuropathy, which would improve these patients' long-term quality of life," explained Daniel L. Hertz, PharmD, Ph.D. "There are barely any negative consequences that come from taking steps to increase vitamin D levels. Patients can easily take safe, inexpensive, and widely available over-the-counter supplements."
Dr. Hertz explained that CIPN is a common side effect of paclitaxel and several other commonly used anticancer drugs. It typically appears as numbness, tingling, and sometimes burning pain in the fingers and toes. CIPN can eventually lead to the loss of sensation in hands and feet. These symptoms are largely untreatable and can sometimes be permanent, so it is critical that patients and oncology health care providers monitor for CIPN during treatment to address the development of treatment-related peripheral neuropathy before symptoms become intolerable . . . "
https://medicalxpress.com/news/2023-11- ... erapy.html
Users browsing this forum: No registered users and 5 guests